Review: could Claritin cause Seizures?
Summary: Seizures is reported only by a few people who take Claritin.
We study 22,744 people who have side effects while taking Claritin from FDA and social media. Find out below who they are, when they have Seizures and more.
You are not alone: join a mobile support group for people who take Claritin and have Seizures >>>
Claritin has active ingredients of loratadine. It is often used in allergies. (latest outcomes from 24,202 Claritin users)
Seizures (abnormal excessive or synchronous neuronal activity in the brain) has been reported by people with depression, stress and anxiety, pain, attention deficit hyperactivity disorder, epilepsy. (latest reports from 2,115 Seizures patients)
On Feb, 1, 2015: 22,738 people reported to have side effects when taking Claritin. Among them, 1 people (0.00%) has Seizures.
Time on Claritin when people have Seizures * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Seizures when taking Claritin * :
Age of people who have Seizures when taking Claritin * :
Severity of Seizures when taking Claritin ** :
|least||moderate||severe||most severe |
How people recovered from Seizures ** :
Top conditions involved for these people * :
- Urticaria (1 people, 100.00%)
- Seizures (1 people, 100.00%)
Top co-used drugs for these people * :
- Depakote er (1 people, 100.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of claritin and seizures on
Do you have Seizures while taking Claritin?
You are not alone! Join a mobile support group:
- support group for people who take Claritin and have Seizures
- support group for people who take Claritin
- support group for people who have Seizures
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Claritin, Seizures
You may be interested at these reviews (Write a review):
- Seizure with vomiting but recovering very quickly with no headache
I have auto-immune disease and also raynauds and also PBC Primary Biliary Cirrhosis from the auto immune.
- Living with chronic pain while battling with psychological disorders. (1 response)
I have had back problems since 2004. I have been on pain management since 2007. A year ago I was diagnosed with Fibromyalgia. Not only does fibromyalgia cause deep wide spread pain, it also makes me feel lethargic, fluish, and greatly effects my daily life. I also have some psychological conditions as well. Mostly due to a traumatic event experienced as a child.
- Oxybutynin chloride and chest pain
A urologist prescribed Vesicare (and Estrace cream) early in 2013 for urge incontinance. When hospitalized for cellulitis (never had it before) in May (2013), I took lots of I-V Clindamycin. The hospital had Ditropan on their formulary, and the urologist switched to it (it was cheaper)--and I continued taking Oxybutynin throughout the summer (2013).
Before 2013, I had had rare episodes of chest pain (not proven angina) no more than once a year. While on Vesicare and Dipropan, the frequency of chest pain increased to once a month, then once a week, then twice a week, then every other day (by late summer). In July I had a treadmill-EKG (with radioisotope) in USA and my family-practice-physician said it was normal and that my chest pain is NOT heart-related. He took me off Indocin and I have since quit taking Meloxicam and aspirin (no NSAIDs now). I returned to where I live overseas in early August and continued to have chest pain with increasing frequency. In the city where I live, it is too hot in the summer, and too cold in the winter. I saw an American doctor (overseas) in mid-August and my heart rate was irregular (I've never been told THAT before). My blood pressure is usually perfect, but this time my diastolic BP was the lowest it's ever been (about 50). My EKG was said to be normal (except slow rate). My normal pulse is about 60. The doctor said the low diastolic blood pressure was my body's way of helping me "beat the heat," and she suggested I lower the dosage of Oxybutynin from 15 mg daily to 10 mg daily--at least until the summer heat abated. [She was concerned about possible synergistic effect of anti-histamine (Claritin) and anti-cholinergic (Oxybutynin).] Having no return of urologic symptoms (which were severe a few months ago), I have since lowered the dosage of Oxybutynin from 10 mg daily to 5 mg daily.
I am 68 (had total thyroidectomy in 1978, 3 C-sections in the early 1980's, and two total knee replacement surgeries in 1998 and 2007). I had elevated anti-TPO in 2012 and a new dx of auto-immune thyroiditis early in 2013 (but 98% of my thyroid tissue was removed in 1978).
More reviews for: Claritin, Seizures
Comments from related studies:
From this study (3 days ago):
-family history of various autoimmune diseases
-excessive ear infections if I do not use Vaseline everyday (I have to apply it inside my ear with a q-tip lightly) If I don't do this & scrap the scabs out an ear infection will happen due to all the debris. As soon as I peel the scab off a clear sticky liquid flows out of my ear & creates a new scab
-endometriosis has ravaged my life & I have had a laproscopy to remove the endometrial tissue off my bladder
- I am unable to completely empty my bladder without some pain & discomfort
- I have congenital, cervical kyphosis (my neck is deformed -cervical spinal bones are bent or formed sitting forward) this causes eminence strain on the surrounding muscle & bone. (head & body aches, feelings of fever or "feeling sick/achy" with no viral or infection of any kind)
-poor eyesight, that became so severe I had no choice but to try lasik with no guarantee that I wouldn't have to wear glasses after.
-eyebrows falling out except where they are not suppose to be (stray hairs outside the line of eyebrow)
-knots on shin bone
- I have to take excessive amounts of muscle relaxers and Tramadol on a daily bases to be able to do the amount of work normal people do, but I feel aches and pains all day long even with the medications.
From this study (6 days ago):
Added estradiol taken orally 5.5 weeks ago*, and gingival hyperplasia began 4 weeks ago. All other meds/vits had been ongoing for a long time before that.
Previously, estradiol was taken vaginally and is "non-systemic", therefore.
From this study (2 weeks ago):
L4/L5 fusion 7/13
Interferon alpha injections and riboviran and sovaldi pills for HepC 8-2014 to 10-2014. HepC free since treatment
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.